Doctor insights on:
Has Anyone Seen Anaphylactic Shock From Adderall Or Other Stimulants
Has anyone seen anaphylactic shock from Adderall (dextroamphetamine and racemic amphetamine) or other stimulants?
Anaphylaxis is a severe, whole-body allergic reaction to a chemical that has become an allergen. After being exposed to a substance such as bee sting venom, the person's immune system becomes sensitized to it. When the person is exposed to that allergen again, an allergic reaction may occur. Anaphylaxis happens quickly after the exposure, is severe, and ...Read more
Immediate to late: Most often it is immediate to have an anaphylactic reaction sometimes it may take a few minutes. It all depends on how quickly the 'venom' or chemical mediators are released. The reaction itself could be mild or severe. ...Read more
Waste 100 bucks: An amazingly safe medication. In the seventies we used Epinephrine to treat acute asthma attacks giving kids 3 doses in 40 minutes. Sometimes they had nausea & vomiting. Sometimes they'd get a little hyper. The nausea & vomiting could also have been due to asthma itself. Anyway, expect slight but brief rise in pulse, mild muscle jitteriness, heightened alertness. All resolve in 30 minutes. ...Read more
No: Better not stay at home if you have anaphylactic reaction. Will not suggest any home remedy. ...Read more
It's possible: Adrenalin or Epinephrine is the treatment of choice for severe allergic reactions including anaphylaxis with or without shock. The key to effectiveness is early treatment. People with asthma are at higher risk for severe allergic reactions. There is Epipen and now Auvi-Q for self injectable epinephrine. ...Read more
What if someone has an anaphylactic shock that is unresponsive to epinephrine, what is the next measure taken?
Call 911: And institute cpr. Consider a second injection of epi if available. Make sure airway is patent. ...Read more
Anaphylaxis risk: Unless you have already experienced a severe systemic allergic response, otherwise kniwn as anaphylaxis, your risk of having a life-threatening reaction is likely to be small. If you already had a test showing some impressive reactions, the higher the reaction, the greater your risk, but even with very high numbers, not every person will get a severe systemic when exposed. Avoid ; carry epipen (epinephrine). ...Read more
Shellfish Allergy: Calamari is not typically thought of as a shellfish but as a mollusc, in the same family as oysters and mussels. People with a shellfish allergy could have a potentially life-threatening reaction to calamari. ...Read more
Can be immediate: Anaphylaxis to bee stings is a rapid onset, severe, and potentially life threatening reaction due to an allergy to the bee venom. It often occurs within minutes of a sting. Because this is life threatening, people with bee sting allergy should be tested by an allergist, carry an Epinephrine pen, and possibly be put on allergy injections to bee venom. ...Read more
Possibly - very fast: It could occur right after with rapidly worsening symptoms. ...Read more
What's the best way to stop a food allergy (immediate or delayed, but not anaphylactic shock) reaction?
Benadryl (diphenhydramine): If a reaction such as itching happens to a food- an antihistamine like Benadryl (diphenhydramine) may help. However, be careful with food allergies because they can worsen each time you eat that particular food. Therefore the first time you may feel just mild itching and swelling but the next time it could be a full anaphylactic reaction. The safest thing to do is to avoid the food until you get allergy tested. ...Read more
If I was going to have an allergic reaction to klonopin (clonazepam) like Anaphylactic shock would I have already? I took it at 930
YES: An anaphylactic reaction develops within seconds to minutes after taking the substance you are allergic to. I hope this reassures you. ...Read more
Why do we administer adrenaline im instead of IV in case of an anaphylactic shock? And why can't adr be given in a hypovolemic shock?
Both: The IV dose needs to be very diluted vs the im. The im dose can be given faster without any preparation prior whereas the IV dose needs time to set up and requires cardiac monitoring. Since time is of the essence, the im dose gets there sooner. ...Read more
I suffered anaphylactic shock from microdantin some 20 years ago; as a result, I now have ms. Can I safely take enablex (darifenacin)?
Can rocephin (ceftriaxone) cause anaphylactic shock if you are given a large dose and allegergic to penicillin how much could cause that?
Rocephin (ceftriaxone) allergy: Rocephin (ceftriaxone) belongs to the cephalosporin group of antibiotics. Cephalosporins are chemically related to penicillin and have been shown to cross react in individuals allergic to penicillin in 5-7% of patients. The reactions can vary from hives and itching to throat closing and anaphylactic shock. Giving Rocephin (ceftriaxone) to someone who is allergic to penicillin could result in anaphylaxis. ...Read more
The allergic reaction for certain drug can be mild rash on body only? Or always it is manifested by a severe anaphylactic shock that can be fatal.?
Drug allergy: Many types of symptoms can be attributed to drug reactions from very mild to severe. ...Read more
Probably not: That is not necessarily a statement that would be supported by the literature. ...Read more
Epinephrine: Is the drug of choice to treat anaphylaxis, you need a prescription for it. ...Read more
Complex: The pathophysiology of anaphylaxis is complex. It involves the release of many biologically potent mediators from cells like mast cells and eosinophils. These in turn act on tissues like blood vessels causing dilation with a resultant drop in blood pressure and smooth muscles throughout the body such as in the bronchioles causing them to constrict. Multiple organs are affected. ...Read more
Most probably not: Some delayed reactions do occur but they are usually skin reactions/ joint effusions (serum sickness). Anaphylaxis should occur probably within half hour at the most. ...Read more
Yes...: This can happen if the airway is quickly and severely compromised. This is why it is important to have an epi pen available for anyone who has had this reaction. See your doctor so this can be prescribed. It can be life-saving! ...Read more
1-2 days: Developing anaphylactic reactions involves many organs, depending how severe the reaction was. If it was treated as out patient and did not need intubation, usually a few hours to a day the person feels tired. If the person was ill enough to be intubated and admitted to the hospital, the time to resuscitation is key for brain preservation. So it is variable. ...Read more
A condition in which a person cannot circulate enough blood (carrying oxygen and nutrients) to the vital organs in the body. If shock persists, various parts of the body will stop working, and the person will die. Causes of shock include injuries, excessive bleeding, heart failure, infections, chemical imbalances, ...Read more
Dextroamphetamine|racemic amphetamine is an appetite suppressant which is a kind ...Read more
- Talk to a doctor online
- Anaphylactic shock
- Has anyone died from an endometrial ablation
- Has anyone ever died from appendicitis surgery
- Has anyone been cured from herpes
- Has anyone ever died from a colonoscopy
- Has anyone gotten pregnant from fingering
- Has anyone been pregnant from being fingered
- What is anaphylactic shock?
- Sleep apnea and death